| Model Number |
ZA9003 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/20/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that after an intraocular lens (iol) was fully inserted, the doctor noticed a broken haptic.The lens was removed and another johnson & johnson lens backup lens with the same model and diopter was used as the replacement.There were no medical or surgical interventions reported.The patient was reported to be doing fine and no patient injury reported.No further information was provided.
Additional Manufacturer Narrative
Age, weight, ethnicity: information unknown/not provided.Date of event: the exact date is unknown, the best estimate is prior to (b)(6) 2022.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.The intraocular lens (iols) has not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain the missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: additional information received with the returned device had mentioned "16-0 inserted".Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 21, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of the original lens case.Patient stickers and the original folding carton were received as well.Additional information on the folding carton was also received.Visual inspection under magnification revealed that the complaint lens was received crushed inside of the lens insert and with a haptic detached.The lens was cleaned and, lens damage consistent with a lens that was crushed inside of the lens insert was observed.No further issues were observed.The complaint issue could not be confirmed.However, the observed issue haptic detached is similar to the complaint issue haptic damaged and could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.Corrected data: in review, it was notice that in the section h10 of the initial mdr report, it was inadvertently indicated that "the exact date of event is unknown" which is incorrect as, the date of event (10/20/2022) had already been captured in the section b3" of the initial mdr report.This report is to correct that statement.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.